Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Memphis, TN

July 1, 2012Lafayette County, Mississippi

NWS Memphis, TN issued this special weather statement at Jul 1, 2012, 5:13 PM CDT for Lafayette County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 5:13 PM CDT (22:13 UTC)
Expired
Jul 1, 2012, 5:45 PM CDT
In force
32 min
Issued by
NWS Memphis, TN

County Lafayette County, MS

The radar

The Columbus AFB radar (KGWX), 104 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1690 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS84 KMEG 012213
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT SUN JUL 1 2012

MSZ013-015-021-022-012245-
YALOBUSHA MS-PONTOTOC MS-LAFAYETTE MS-CALHOUN MS-
513 PM CDT SUN JUL 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHEAST OF PARIS AT 513 PM CDT...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3434 8948 3428 8917 3406 8925 3411 8955
TIME...MOT...LOC 2213Z 198DEG 7KT 3417 8940

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:14 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 1, 3:14 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT SUN JUL 1 2012

.DISCUSSION...

LITTLE CHANGE IN PATTERN OVER UPCOMING WEEK. BROAD UPPER RIDGE
EXPECTED TO REMAIN OVER THE REGION. MODELS CONTINUE TO INDICATE
ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE CWA. LOOKING
AT THE LATEST KNQA RADAR IMAGES...THREE TINY SHOWERS HAVE DEVELOPED OVER
PORTIONS OF THE CWA. A LITTLE MORE CONVECTION HAS DEVELOPED SOUTH
OF THE CWA. AT THIS POINT COVERAGE IS NOT ENOUGH TO INCLUDE POPS
IN FORECAST. DON/T THINK CHANCES WILL BE ANY BETTER OVER THE NEXT
COUPLE OF DAYS THUS WILL MENTION ISOLATED STORMS THROUGH THIS
EVENING IN CASE ACTIVITY PUSHES NORTHWARD INTO THE CWA OR A FEW
MORE STORMS DEVELOP. WILL ALSO MENTION ISOLATED COVERAGE ON
TUESDAY DUE TO A WEAK VORT MAX MOVING THROUGH BUT OTHERWISE WILL
LEAVE MENTION OF STORMS OUT OF THE FORECAST FOR THE REST OF THE
PERIOD.

BY END OF THE WEEK...THE RIDGE WILL INTENSIFY OVER THE CENTRAL
PLAINS. THE 12Z GFS WANTS TO BRING A BACK DOOR COLD FRONT INTO THE
AREA NEXT WEEKEND. THE 00Z ECMWF KEEPS THIS FEATURE NORTH OF THE
CWA. FOR NOW WILL KEEP FORECAST AS IS IN REGARDS TO RAIN CHANCES.
HIGHS MAY MODERATE SOME OVER THE NEXT COUPLE OF DAYS BUT EXPECT AS
THE RIDGE STARTS BUILDING BACK OVER THE CENTRAL PLAINS...READINGS
WILL START TO GO BACK ABOVE 100 DEGREES ESPECIALLY ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. DON/T EXPECT TO SEE
MUCH CHANGE IN LOWS WITH READINGS MAINLY IN THE MID 70S TO THE
LOWER 80S.

KRM

&&

.AVIATION...

18Z TAF CYCLE

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. ISOLD TSRA MAY
OCCUR THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY ACROSS
NORTH MS...BUT CONFIDENCE CONTINUES TO BE TOO LOW TO MENTION IN THE
TAFS. SW-W WINDS 7-10 KTS TODAY...5 KTS OR LESS TONIGHT.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  79  98  78  98 /  10  10  10  10
MKL  72  98  70  98 /  10  10  10  10
JBR  78  99  76  99 /  10  10  10  10
TUP  77 100  75  99 /  10  10  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jul 1, 4:48 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
448 AM CDT SUN JUL 1 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
448 AM CDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM THIS EVENING.

LOW RELATIVE HUMIDITY VALUES AND LOW FUEL MOISTURE WILL RESULT IN
AN ELEVATED FIRE DANGER ACROSS THE MID SOUTH TODAY.

A FEW STORMS MAY DEVELOP THIS AFTERNOON CAPABLE OF STRONG WIND
GUSTS...MAINLY ACROSS NORTHERN MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS HEAT AND HUMIDITY WILL CONTINUE ACROSS ALL OR PORTIONS
OF THE MIDSOUTH MONDAY THROUGH SATURDAY. THE MOST INTENSE HEAT IS
EXPECTED TO BUILD BACK OVER THE NORTHERN SECTIONS OF THE
MIDSOUTH...MAINLY ALONG AND NORTH OF I-40 BEYOND MIDWEEK. HIGHS
MAY TOP OFF SEVERAL DEGREES ABOVE 100 AGAIN WITH HEAT INDICES
ABOVE 105 DEGREES.

LOW RELATIVE HUMIDITY VALUES AND LOW FUEL MOISTURE WILL RESULT IN
AN ELEVATED FIRE DANGER ACROSS THE MID SOUTH AT TIMES THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BORGHOFF

In the hours before

Special weather statement, Jul 1, 4:15 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT SUN JUL 1 2012

MSZ023-012145-
CHICKASAW MS-
415 PM CDT SUN JUL 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

  CENTRAL CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3
MILES SOUTHWEST OF HOUSTON AT 415 PM CDT. THE STORM WAS NEARLY
STATIONARY.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CHICKASAW COUNTY...INCLUDING LOCATIONS NEAR HOUSTON...
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3373 8908 3390 8913 3397 8898 3381 8893
TIME...MOT...LOC 2115Z 160DEG 2KT 3386 8902
Special weather statement, Jul 1, 4:57 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT SUN JUL 1 2012

MSZ015-022-023-012230-
PONTOTOC MS-CHICKASAW MS-CALHOUN MS-
457 PM CDT SUN JUL 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 530 PM CDT FOR...

  EAST CENTRAL CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 5
MILES WEST OF HOULKA AT 458 PM CDT...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...CHICKASAW AND PONTOTOC COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

&&

LAT...LON 3421 8923 3417 8886 3397 8891 3397 8929
TIME...MOT...LOC 2158Z 180DEG 9KT 3406 8911
Special weather statement, Jul 1, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT SUN JUL 1 2012

MSZ013-015-021-022-012245-
YALOBUSHA MS-PONTOTOC MS-LAFAYETTE MS-CALHOUN MS-
513 PM CDT SUN JUL 1 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 545 PM CDT FOR...

  NORTHWESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHWESTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES SOUTHEAST OF PARIS AT 513 PM CDT...MOVING NORTH AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CALHOUN...LAFAYETTE...PONTOTOC AND YALOBUSHA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3434 8948 3428 8917 3406 8925 3411 8955
TIME...MOT...LOC 2213Z 198DEG 7KT 3417 8940

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:15 PM CDTSpecial Weather StatementMEGChickasaw30 min
Jul 1, 4:23 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw29 min
Jul 1, 4:57 PM CDTSpecial Weather StatementMEGPontotoc33 min
Jul 1, 5:09 PM CDTSevere Thunderstorm WarningMEGCalhoun36 min
Jul 1, 6:10 PM CDTSpecial Weather StatementMEGLafayette20 min
Jul 1, 6:46 PM CDTSpecial Weather StatementMEGHardeman29 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.